Asymptotically stable fourth-order accurate schemes for the diffusion equation on complex shapes

Saul Abarbanel, Adi Ditkowski

Research output: Contribution to journalArticlepeer-review

Abstract

An algorithm which solves the multidimensional diffusion equation on complex shapes to fourth-order accuracy and is asymptotically stable in time is presented. This bounded-error result is achieved by constructing, on a rectangular grid, a differentiation matrix whose symmetric part is negative definite. The differentiation matrix accounts for the Dirichlet boundary condition by imposing penalty-like terms. Numerical examples in 2-D showthatthe method is effective even where standard schemes, stable by traditional definitions, fail. The ability of the paradigm to be applied to arbitrary geometric domains is an important feature of the algorithm.

Original languageEnglish
Pages (from-to)279-288
Number of pages10
JournalJournal of Computational Physics
Volume133
Issue number2
DOIs
StatePublished - 15 May 1997

Fingerprint

Dive into the research topics of 'Asymptotically stable fourth-order accurate schemes for the diffusion equation on complex shapes'. Together they form a unique fingerprint.

Cite this